Rhythmic movement disorder after general anesthesia

Arne Budde, Megan Freestone-Bernd, Sonia Vaida

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

Dystonic movements after general anesthesia are very rare. The differential diagnosis includes adverse drug reaction, local anesthetic reaction, emergence delirium, hysterical response, and shivering. We present a case of a 10-year-old, otherwise healthy girl undergoing outpatient foot surgery. Involuntary jerking movements of her arms and torso every time she would drift off to sleep started about 2.5 hours after emergence from general anesthesia. The patient was easily arousable and absolutely unaware of the movements. These movements lasted for several days before they resolved completely. We believe to present the first case of sleep-related rhythmic movement disorder after general anesthesia, considering the nature of the movements in our patient.

Original languageEnglish (US)
Pages (from-to)371-373
Number of pages3
JournalJournal of Anaesthesiology Clinical Pharmacology
Volume28
Issue number3
DOIs
StatePublished - Jul 2012

All Science Journal Classification (ASJC) codes

  • Pharmacology, Toxicology and Pharmaceutics(all)
  • Pharmacology (medical)
  • Anesthesiology and Pain Medicine

Fingerprint Dive into the research topics of 'Rhythmic movement disorder after general anesthesia'. Together they form a unique fingerprint.

Cite this